MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.16"; INTRAVASCUALR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.16"; INTRAVASCUALR CATHETER
Catalog Number 392634
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insyte autoguard bc pro winged, 20g x 1.16" there was damage to the wings.This occurred 10 times.There was no report of patient impact.The following information was provided by the initial reporter: wings on the catheter are bent inside the package.They have noticed this on approximately 10 catheters.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed a pink catheter adapter.The insyte autoguard catheter tubing was pinched between the thumb and forefinger and no portion of the tubing was visible.The catheter had been removed from the needle.It appeared that one of the wings on the catheter adapter was bent therefore confirms the reported issue.Since the catheter had been removed from the needle, the deformation may have inadvertently occurred during handling.The damage may have also occurred during storage, transit, or during manufacturing.The observable features on the submitted photograph did not contain enough information to identify a specific root cause of the reported event.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INSYTE AUTOGUARD BC PRO WINGED, 20G X 1.16"
Common Device Name
INTRAVASCUALR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17484958
Report Number1710034-2023-00890
Device Sequence Number7246471
Product Code FOZ
UDI-Device Identifier00382903926343
UDI-Public(01)00382903926343
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number392634
Device Lot Number3129529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown